Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 70, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 13, 2008, 3:54 PM EDT for Ottawa County, Sandusky County, Ohio. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 3:54 PM EDT (19:54 UTC)
- Expired
- Jun 13, 2008, 4:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 100 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:35 PM EDT | HAIL 1 | Rocky Ridge, OH | |
| Jun 13, 4:55 PM EDT | TSTM WND DMG | Oak Harbor, OH | POWER POLES AND LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 131954
SVRCLE
OHC123-143-132045-
/O.NEW.KCLE.SV.W.0070.080613T1954Z-080613T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
354 PM EDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OTTAWA COUNTY IN NORTHWEST OHIO...
NORTHWESTERN SANDUSKY COUNTY IN NORTHWEST OHIO...
* UNTIL 445 PM EDT
* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GIBSONBURG AND MOVING NORTHEAST AT 23 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODVILLE...FREMONT AND OAK HARBOR
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN OHIO.
LAT...LON 4163 8312 4162 8309 4148 8293 4148 8295
4146 8297 4143 8294 4143 8287 4141 8284
4127 8340 4145 8341
TIME...MOT...LOC 1954Z 233DEG 20KT 4138 8335
$$
GARNET2 follow-up statements
000
WWUS51 KCLE 132013
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
413 PM EDT FRI JUN 13 2008
OHC123-143-132045-
/O.CON.KCLE.SV.W.0070.000000T0000Z-080613T2045Z/
SANDUSKY OH-OTTAWA OH-
413 PM EDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL OTTAWA AND NORTHWESTERN SANDUSKY COUNTIES...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LINDSEY...OR ABOUT NEAR ELMORE...MOVING NORTHEAST AT 23
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FREMONT...ROCKY RIDGE AND OAK HARBOR
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN OHIO.
LAT...LON 4163 8312 4162 8309 4148 8293 4148 8295
4146 8297 4143 8294 4143 8287 4141 8284
4127 8340 4145 8341
TIME...MOT...LOC 2013Z 233DEG 20KT 4144 8324
$$
FITZ000
WWUS51 KCLE 132046
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
446 PM EDT FRI JUN 13 2008
OHC123-143-132056-
/O.EXP.KCLE.SV.W.0070.000000T0000Z-080613T2045Z/
SANDUSKY OH-OTTAWA OH-
446 PM EDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OTTAWA AND
NORTHWESTERN SANDUSKY COUNTIES EXPIRES AT 445 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN OHIO.
LAT...LON 4163 8312 4162 8309 4148 8293 4148 8295
4146 8297 4143 8294 4143 8287 4141 8284
4127 8340 4145 8341
TIME...MOT...LOC 2013Z 233DEG 20KT 4144 8324
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:36 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 13, 3:36 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 336 PM EDT FRI JUN 13 2008 .SYNOPSIS... A COLD FRONT WILL MOVE TOWARDS NORTHERN OHIO TONIGHT WITH SEVERE THUNDERSTORMS POSSIBLE ALONG AND AHEAD OF THIS BOUNDARY. ANOTHER COLD FRONT WILL APPROACH THE REGION ON SUNDAY WITH ADDITIONAL THUNDERSTORMS POSSIBLE. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SHOWERS AND THUNDERSTORMS CONTINUED INTO THIS AFTERNOON ALONG AND AHEAD OF AN OUTFLOW BOUNDARY THAT IS LOCATED NEAR AN ASHTABULA TO MARION LINE. THIS BOUNDARY WILL BE A CONCERN THROUGH THE EVENING AS SCATTERED THUNDERSTORMS DEVELOP SOUTH OF IT AND MOVE UP OVER IT. WE THEN WILL HAVE A BETTER DYNAMICS MOVE ACROSS INDIANA INTO MICHIGAN WHICH WILL PUSH A COLD FRONT INTO OHIO OVERNIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH STRONG WIND GUSTS BEING THE MAIN CONCERN. HOWEVER WILL HAVE TO CONTINUE TO MONITOR THE LOCATION OF THE OUTFLOW BOUNDARY THROUGH THE EVENING SINCE IT COULD HELP TO LOCALLY INCREASE THE LOW LEVEL HELICITY. OTHERWISE WATCH FOR LOCALLY HEAVY RAINFALL...ESPECIALLY WHERE THE ECHOES HAVE A CHANCE TO TRAIN. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... THE COLD FRONT/OUTFLOW SHOULD BE MOVING ACROSS THE CWA IN THE MORNING WITH SHOWERS AND THUNDERSTORMS ENDING FROM WEST TO EAST. WILL HAVE TO WATCH THE EASTERN AREAS IF THE FRONT CAN SLOW DOWN...SO CANT RULE OUT THUNDERSTORMS EAST FOR SATURDAY AFTERNOON. THE NEXT PIECE OF JET ENERGY WILL MOVE TOWARDS THE GREAT LAKES ON SUNDAY WITH ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT SUNDAY AFTERNOON INTO THE EVENING. BY MONDAY THE UPPER LOW LOOKS TO BE SLIDING SOUTHWARD THROUGH THE CENTRAL LAKES. THIS SHOULD LEAD TO A COOLER DAY AS SURFACE HIGH PRESSURE BEGINS TO MOVE INTO THE REGION. && .LONG TERM /TUESDAY THROUGH FRIDAY/... EXTENDED PERIOD WILL BEGIN WITH HIGH PRESSURE BUILDING INTO THE AREA TUESDAY. LOW PRESSURE WILL BE LOCATED OVER QUEBEC. THIS IS SUPPORTED BY THE ECMWF. THE GFS HOWEVER IS MORE PESIMISTIC WITH ANOTHER TROF OF LOW PRESSURE ROTATING SOUTHEAST ACROSS THE GREAT LAKES TOWARD THE AREA. ALOFT BOTH THE GFS AND ECMWF SHOW LOW PRESSURE OVER NEW YORK. THROUGH THE EXTENDED PERIOD THE ECMWF SLOWLY ROTATES THE UPPER LOW NORTH THROUGH QUEBEC ALLOWING THE SURFACE HIGH TO EDGE CLOSER TO THE AREA WHILE THE GFS KEEPS THE LOW CLOSER TO THE EASTERN LAKES AND SOUTHERN ONTARIO. HAVE SIDED WITH HPC AND AND THE ECMWF AND ALLOWED AT LEAST THE WESTERN COUNTIES TO TURN PARTLY SUNNY AFTER MID WEEK. WILL KEEP POPS LOW WITH BEST CHANCES LIKELY NORTHEAST CLOSER TO THE LOW. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SHWRS AND TSTMS ACROSS NORTH CENTRAL AND WESTERN COUNTIES AT 17Z WITH CONVECTION EXPECTED TO DRIFT EAST THROUGH THE AFTERNOON. ALSO EXPECT THUNDERSTORMS ACROSS CENTRAL INDIANA TO MOVE INTO THE AREA. COLD FRONT FROM NRN LAKE MICHIGAN TO KSTL MOVING EAST AND WILL MOVE TO NEAR KTOL AROUND 06Z AND JUST EAST OF KCLE BY 12Z. EXPECT SHOWERS AND THUNDERSTORMS ALONG AND JUST AHEAD OF THAT BOUNDARY AS WELL. WIDESPREAD MVFR CONDITIONS IN HAZE AND SHOWERS...BECOMING IFR OR LIFR IN THUNDERSTORMS. OUTLOOK...SHOWERS/STORMS WILL CONTINUE TO PUSH EAST AND EXIT THE AREA SATURDAY MORNING. CUMULUS/STRATOCUMULUS MAY LINGER ON SATURDAY BUT CEILINGS SHOULD GRADUALLY IMPROVE TO VFR. VFR WEATHER EXPECTED SUNDAY WITH WEAK HIGH PRESSURE OVER THE AREA. SECONDARY COLD FRONT EXPECTED TO MOVE THROUGH SUNDAY NIGHT/EARLY MONDAY WITH MVFR CONDITIONS LIKELY TO DEVELOP IN A FEW SHOWERS AND THUNDERSTORMS. WEAK HIGH PRESSURE TO BUILD IO ON MONDAY WITH VFR CONDITIONS EARLY IN THE WEEK. && .MARINE... LINE OF STRONG TO SEVERE THUNDERSTORMS INTO NW INDIANA HAS THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS. BUT AIRMASS AHEAD OF THUNDERSTORMS UNSTABLE ENOUGH FOR SCATTERED TSRA TO POP UP ANY TIME THIS EVENING. COLD FRONT ACROSS LAKE SUPERIOR WILL MOVE INTO CENTRAL LAKE ERIE BY SATURDAY MORNING...THEN MOVE EAST OF THE LAKE DURING THE AFTERNOON. EXPECT CHOPPY CONDITIONS SCA NOT OUT OF QUESTION. HIGH PRESSURE WILL MOVE ACROSS THE LOWER LAKES AND DOMINATE THE WEATHER THROUGH SUNDAY NIGHT. NEXT COLD FRONT WILL MOVE THROUGH ON MONDAY. CHOPPY CONDITIONS WILL CONTINUE MONDAY THROUGH WEDNESDAY AS NORTH THROUGH NORTHWEST FLOW WILL REMAIN OVER THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...MULLEN SHORT TERM...MULLEN LONG TERM...TK AVIATION...TK MARINE...DJB
Hazardous weather outlook, Jun 13, 2:09 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 209 PM EDT FRI JUN 13 2008 LEZ061-147>149-167>169-OHZ012>014-021>023-031>033-038-089-PAZ001>003- 141815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA- ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA- ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 209 PM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AND MAY CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS THE POSSIBILITY FOR A FEW SEVERE THUNDERSTORMS SUNDAY NIGHT AS ANOTHER COLD FRONT MOVES EAST ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MAY BE NEEDED. LEZ142>146-162>166-OHZ003-006>011-017>020-027>030-036-037-047-141815- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 209 PM EDT FRI JUN 13 2008 ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS THE POSSIBILITY FOR A FEW SEVERE THUNDERSTORMS SUNDAY NIGHT AS ANOTHER COLD FRONT MOVES EAST ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:35 AM EDT | Special Marine Warning | CLE | 55 min | |
| Jun 13, 11:23 AM EDT | Special Marine Warning | CLE | 97 min | |
| Jun 13, 11:36 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 39 min |
| Jun 13, 11:56 AM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 49 min |
| Jun 13, 12:34 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca | 41 min |
| Jun 13, 1:15 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 60 min |
| Jun 13, 2:45 PM EDT | Areal Flood Advisory | CLE | Crawford, Marion, Morrow, Richland | 3 hr |
| Jun 13, 4:21 PM EDT | Special Marine Warning | CLE | 54 min | |
| Jun 13, 4:47 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 43 min |
| Jun 13, 4:51 PM EDT | Areal Flood Advisory | CLE | Ottawa | 3 hr |
| Jun 13, 5:37 PM EDT | Areal Flood Advisory | CLE | Crawford, Marion, Morrow, Richland | 3 hr |
| Jun 13, 6:21 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 54 min |
| Jun 13, 6:36 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 13, 6:39 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina | 66 min |
| Jun 13, 7:24 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 36 min |
| Jun 13, 7:54 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Summit | 51 min |
| Jun 13, 7:59 PM EDT | Areal Flood Advisory | CLE | Ottawa | 6 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.